Skip to Content

I must take metamucil daily. Stool is too hard, can I take a softner with it?

Responses (2)

Less Than Human 4 Sep 2011

Take an OTC stool softener as directed and see if that provides you relief, if not, speak with your doctor.

cetteferge 9 Sep 2011

Sure, but it will only soften the stools and does not have a laxative effect. So, it sometimes takes 4 or 5 days for movement. I used to have so much trouble with constipation. Everyone would offer suggestions... oh, prunes, cereal, this or that will work "for sure", etc.,etc. but whatever worked for others did NOT work for me. I finally saw a Gastroenterologist who understood and prescribed Misoprostol. When my Psychiatrist and I looked it up, it was not indicated for this type of use, but it offered both softening and quickening the bowel movement, and it works great. Apparently, there are no bad side effects because the Dr. said I could take as many as 3-6 twice a day with water. And, its better for me, he said, than taking laxatives & softeners on a regular basis. Now, I'm regular and just had a scope... all is well, finally, after a long battle with many problems related to hard stools/constipation! Good luck!

Drugs.com free discount card

Further Information

Search for questions

Still looking for answers? Try searching for what you seek or ask your own question.

Similar Questions